Aa
A
A
A
Close
Anxiety Community
23.1k Members
Avatar universal

Paxil CR to Zoloft

I have been taking 37.5 mg/day of Paxil CR for several years and because my panic attacks were interfering with my ability to work, my medical doctor and psychologist suggested that I switch to 50 mg/day of Zoloft. I am now on day 5 of Zoloft and can NOT stop crying. I'm also dizzy and nauseaous. I feel like I'm losing my mind and want to know if this is "normal" during transitioning from one SSRI to another and if so, WHEN WILL THIS END? Everyone has different answers for me and I don't know what to believe or do. My psychologist wants me to dump Zoloft for Effexor but i don't want to do that after only 5 days of Zoloft. My medical doctor wants me to up my Zoloft dose to 100mg/day but that seems extreme too after only a few days. Any recs? PLEASE HELP!!!!!
3 Responses
Avatar universal
I can tell you from going onto Zoloft twice that the first week *****.  The second week gets a little better and by the end of the third week you feel better.  Granted everyone is different and will react differently.  But,for your piece of mind, yes, what you are feeling is normal but if it doesn't go away after a week or two, you need to talk to your doctor.

Also, everything I heard and was told about zoloft is that you should not increase more than 50mg in 1 week intervals.
Avatar universal
You need a psychiatrist who understands these meds, not a psychologist or a regular doc.  You're suffering Paxil withdrawal.  Zoloft will not necessarily do anything about this, since all meds act differently in the body.  Paxil is a particularly difficult med to quit; it needs to be done slowly and carefully, and switching ot another med won't necessarily help with this.  If I were you, I'd go back on the Paxil, which should end this bout you're suffering, and find someone who understands withdrawal and how to properly taper you off Paxil before you switch to another med.  Right now you're stuck between what may be side effects of a new med and withdrawal from an old one.  Better to complete withdrawal from Paxil first.  Read a book called The Antidepressant Solution by Joseph Glanville, and get a psychiatrist who knows about these things.  Good luck.
Avatar universal
So I'm now on day 7 on being "Paxil free" and although the crying spells have stopped, the dizziness is still there (although less than in prior days) and my panic attacks are just as bad as ever. My doc wants me to up my Zoloft to 100mg/day. I'm a little nervous to do this because its only day 7...How long should it take to feel the full effects of Zoloft? Should I wait it out 2 weeks on 50mg before upping? Thanks.
Have an Answer?
Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1428180348
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?